Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

August 31, 2014Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 31, 2014, 3:52 PM EDT for Morris County, New Jersey. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2014, 3:52 PM EDT (19:52 UTC)
Expired
Aug 31, 2014, 4:00 PM EDT
In force
8 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS81 KPHI 311952
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN AUG 31 2014

NJZ008-312000-
MORRIS NJ-
352 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...

AT 350 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
HANOVER TO MADISON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
      4072 7453 4085 7442 4087 7432

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 31, 10:16 AM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Aug 31, 10:16 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 AM EDT SUN AUG 31 2014

.SYNOPSIS...
HIGH PRESSURE WELL OFF THE EAST COAST WILL MAINTAIN A SOUTHWESTERLY
FLOW OVER THE AREA THROUGH THE FIRST PART OF THE WEEK. A WEAK COLD
FRONT IS THEN EXPECTED TO MOVE ACROSS OUR AREA TUESDAY NIGHT AND
EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT FOR
THE SECOND HALF OF THE WEEK. ANOTHER COLD FRONT MAY APPROACH FROM
THE WEST NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE NEEDED TO THE GRIDS AT THIS TIME. THE TIMING OF
THE POPS, BASED ON CURRENT REGIONAL RADAR AND DECENT HANDLING BY
THE 10Z HRRR, LOOK GOOD. DID DECREASE SKY COVER ACROSS THE
SOUTHERN HALF OF THE CWA THROUGH THE REMAINDER OF THE MORNING
BEFORE ANOTHER INCREASE IS EXPECTED UNDER A SELF DESTRUCTING
SKY...LOTS OF LOW-LEVEL MOISTURE AND EXCEEDING CONVECTIVE
TEMPERATURES. LATEST 12Z REGIONAL SOUNDINGS SHOW VERY WEAK MID-
LEVEL LAPSE RATES WITH SOME MID-LEVEL CAPPING IN PLACE...LESS OF
CAP TO OUR SOUTHWEST BUT SURPRISINGLY ALSO A LITTLE LESS MOISTURE.

ORIGINALLY OUR REGION WAS UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS, 15 PERCENT PROBABILITY, BUT AFTER COORDINATION WITH SPC,
BASED ON HOW BENIGN THE LAPSE RATES AND LESS CAPE THAN EXPECTED,
WE ARE IN SEE TEXT NOW. THIS MEANS THE PROBABILITY OF SEVERE
THUNDERSTORMS, MOSTLY IN THE FORM OF WET DOWNBURSTS FROM
PRECIPITATION LOADING, ARE LESS THAN BEFORE BUT NOT ENTIRELY OUT
OF THE QUESTION.

OTHERWISE, OUR REGION WILL MAINLY BE CAUGHT BETWEEN SYSTEMS
TODAY, AS AN UPPER-LEVEL RIDGE REMAINS SITUATED TO OUR SOUTH AND
SOUTHEAST WITH SURFACE HIGH PRESSURE TO THE EAST. MEANWHILE, AN
UPPER-LEVEL TROUGH WILL CONTINUE TO TRACK ACROSS THE GREAT LAKES
THEN ACROSS SOUTHERN ONTARIO CANADA. THIS WILL RESULT IN A DEEP
SOUTHWESTERLY FLOW, WHICH WILL PULL AN ABUNDANCE OF MOISTURE INTO
OUR REGION. AS A RESULT, A MORE HUMID DAY IS EXPECTED.

AS WE STEP FORWARD THROUGH THE DAY, ENOUGH HEATING COMBINED WITH
CLIMBING SURFACE DEW POINTS SHOULD RESULT IN ENOUGH INSTABILITY
/MLCAPE UP TO 1500 J/KG/ TO PRODUCE SHOWERS AND THUNDERSTORMS. THE
BULK OF THIS ACTIVITY IS EXPECTED TO DEVELOP TO OUR WEST NEAR A WEAK
FRONTAL BOUNDARY WITH ADDITIONAL DEVELOPMENT POSSIBLY NEAR A
DIFFERENTIAL HEATING ZONE. THE HEIGHT FALLS ARE WEAK THIS FAR EAST
AS THE SHORT WAVE TROUGH TRACKS TO OUR NORTH LATE IN THE DAY.
HOWEVER, AN INCREASE IN THE MID LEVEL FLOW TO NEAR 40 KNOTS WILL
INCREASE THE SHEAR WITH TIME. THIS SHOULD BE ENOUGH TO PROMOTE SOME
STORM ORGANIZATION WITH THE MAIN MODE BEING LINE SEGMENTS, IF WE
GET BETTER UPDRAFT GROWTH TO OCCUR. IN ADDITION, THE PW VALUES ARE
FORECAST TO INCREASE TO AROUND 2 INCHES WHICH WILL LEAD TO
DOWNPOURS. THESE DOWNPOURS MAY RESULT IN BRIEF POOR DRAINAGE
FLOODING, HOWEVER THE FLASH FLOOD THREAT GENERALLY LOOKS LOW AS
THERE SHOULD BE ENOUGH OF A STORM MOTION.

THE MOIST ENVIRONMENT COMBINED WITH ENOUGH INSTABILITY COULD ALSO
RESULT IN SOME STORMS PRODUCING FREQUENT LIGHTNING. GIVEN THE
FORECAST THERMODYNAMIC SETUP, SOME STORMS WILL BE CAPABLE OF
PRODUCING GUSTY TO PERHAPS LOCALLY DAMAGING WINDS. THIS GENERALLY
LOOKS TO BE FROM ABOUT THE INTERSTATE 95 CORRIDOR ON NORTH AND WEST
BY LATE AFTERNOON. WE THEREFORE MAINTAINED INCREASING POPS FROM WEST
TO EAST WITH THE WESTERN ZONES GOING TO LIKELY IN THE AFTERNOON, AND
WE ALSO ADDED SOME ENHANCED WORDING. MUCH OF THE EASTERN AND
SOUTHEASTERN ZONES MAY REMAIN DRY FOR THE BULK OF THE DAY.

AS FOR HIGH TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS
THEN ADJUSTED DOWN A LITTLE BIT FOR SOME AREAS WITH THE IDEA OF LOTS
OF CLOUDS PREVAILING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE AFOREMENTIONED SHORT WAVE TROUGH IS FORECAST TO DAMPEN OUT AS IT
TRACKS WELL TO OUR NORTH TONIGHT. THERE IS STILL A TRAIL OF SHORT
WAVES ROLLING UP THE BACKSIDE OF THE UPPER-LEVEL RIDGE WITH ALSO A
WEAKENING FRONTAL BOUNDARY NEARING THE AREA. THE FORECAST SOUNDINGS
INDICATE THAT ENOUGH INSTABILITY IS MAINTAINED FOR AWHILE FOR SOME
SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING,
ESPECIALLY FROM THE INTERSTATE 95 CORRIDOR ON NORTH AND WEST. A
SOMEWHAT MORE PRONOUNCED SHORT WAVE MAY HELP TO FOCUS A CONVECTIVE
CLUSTER OVERNIGHT, HOWEVER WHERE THIS IS FOCUSED HAS LESS CERTAINTY
WITH IT ATTM. AS THE PW VALUES REMAIN RATHER HIGH, LOCAL DOWNPOURS
COULD PUT DOWN A DECENT AMOUNT OF RAIN HOWEVER ANY FLOOD THREAT
LOOKS BRIEF AND LOCALIZED.

AS MENTIONED ABOVE, SOME STRONG CONVECTION MAY OCCUR IN THE EVENING
WITH LOCALLY GUSTY WINDS POSSIBLE. THIS WOULD BE MORE TIED TO ANY
LINE SEGMENTS THAT ARE ABLE TO MAINTAIN THEMSELVES WITH PERHAPS SOME
ENHANCEMENT FROM WATER LOADED DOWNDRAFTS. OTHERWISE, A WEALTH OF
CLOUDS SHOULD BE AROUND THROUGH THE NIGHT FOR MUCH OF THE AREA ALONG
WITH MUGGY CONDITIONS.

AS FOR LOW TEMPERATURES, AN EVEN BLEND OF THE NAM/GFS MOS WAS
GENERALLY USED.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
UNSETTLED WEATHER IS EXPECTED ON MONDAY WITH CONVECTION STILL
POSSIBLE MOST AREAS THROUGH MOST OF THE DAY. LOCALLY HEAVY RAIN IS
POSSIBLE JUST ABOUT ANYWHERE...BUT LATEST GUIDANCE SUGGESTS NEAR AND
SOUTH AND EAST OF THE I-95 CORRIDOR MIGHT BE FAVORED. ANY FLOODING
SHOULD BE MORE URBAN AND POOR DRAINAGE FLOODING. WITH A CONTINUED
SOUTHWESTERLY FLOW, TEMPERATURES WILL PEAK 5 TO 10 DEGREES ABOVE
NORMAL FOR THE BEGINNING OF SEPTEMBER.

MONDAY NIGHT AND TUESDAY...A LULL IN THE PRECIPITATION IS EXPECTED
LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. IF THERE'S ENOUGH
SUNSHINE...TEMPERATURES COULD PEAK OUT IN THE LOW 90S.

TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAIN...CAN BE EXPECTED AS A COLD FRONT SWINGS THROUGH THE AREA FROM
WEST TO EAST.

WEDNESDAY THROUGH FRIDAY...THE AIR MASS BEHIND THE COLD FRONT REALLY
WON'T BE TOO MUCH COOLER COURTESY OF A MID-LEVEL ZONAL FLOW, BUT IT
WILL BE DRIER AND MORE COMFORTABLE. HIGHS ALL THREE DAYS WILL BE
PRIMARILY IN THE LOW TO MID 80S, WHICH IS STILL ABOVE NORMAL.
BEAUTIFUL EARLY SEPTEMBER WEATHER.

SATURDAY...INCREASING CLOUDINESS AS THE DAY WEARS ON AS A COLD FRONT
APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WITH TEMPERATURES STILL ABOVE NORMAL.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...AREAS OF MVFR TO LOCAL IFR CEILINGS WILL IMPROVE TO VFR
CEILINGS BY MIDDAY.

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP TO OUR WEST AND OVERSPREAD OUR AREA THIS AFTERNOON. SOME
TIMING WAS INDICATED IN THE TAFS, WITH THUNDER ONLY MENTIONED AT
KABE TO KRDG DUE TO HIGHER CONFIDENCE AS OF NOW. THERE WILL BE
BRIEF TIMES OF MVFR/IFR VISIBILITIES ESPECIALLY WITHIN SHOWERS AND
THUNDERSTORMS AS DOWNPOURS ARE ANTICIPATED. SOUTH-SOUTHEAST WINDS
INCREASING TO GENERALLY 10-15 KNOTS AND BECOMING SOUTH-SOUTHWEST.

TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD CONTINUE EASTWARD WITH
MUCH OF THE ACTIVITY IN THE EVENING HOURS. AS A RESULT, THERE WILL
BE TIMES OF MVFR/IFR DUE TO DOWNPOURS. IN ADDITION, SOME LIGHT FOG
COULD DEVELOP LATE IF SOME CLEARING OCCURS COMBINED WITH LIGHT
WINDS.

OUTLOOK...
MONDAY INTO MONDAY NIGHT...IFR CONDITIONS EXPECTED WITH SHOWERS AND
THUNDERSTORMS. COVERAGE OF PRECIPITATION DECREASING DURING THE
OVERNIGHT HOURS.

TUESDAY...GENERALLY VFR CONDITIONS EXPECTED DURING THE DAY.

TUESDAY NIGHT...IFR CONDITIONS POSSIBLE AS A COLD FRONT MOVES
THROUGH THE AREA.

WEDNESDAY THROUGH FRIDAY...GENERALLY VFR CONDITIONS EXPECTED.

&&

.MARINE...
A SOUTHERLY FLOW IS EXPECTED THROUGH TONIGHT AHEAD OF A WEAKENING
FRONTAL BOUNDARY AS A DISTURBANCE TRACKS WELL TO OUR NORTH. AS THIS
OCCURS, THE FLOW IS FORECAST TO INCREASE AND THIS OPENS THE DOOR TO
SOME MIXING. IT APPEARS THAT THE WARM AIR ADVECTING ACROSS THE AREA
WILL KEEP THE STRONGER WINDS ABOVE THE SURFACE. WHILE THERE CAN BE
SOME GUSTINESS ESPECIALLY NEARSHORE, IT GENERALLY LOOKS MARGINAL.
THE SOUTHERLY FLOW WILL ALSO ALLOW THE SEAS TO BUILD THROUGH
TONIGHT, HOWEVER GIVEN THE SOUTHERLY FLOW DIRECTION AND FETCH, WE
KEPT SEAS UP TO 4 FEET. THEREFORE, NO SMALL CRAFT ADVISORY HAS BEEN
ISSUED AT THIS TIME. SOME SHOWERS AND THUNDERSTORMS WILL ARRIVE LATE
THIS AFTERNOON AND TONIGHT, AND SOME STORMS COULD PRODUCE LOCALLY
GUSTY WINDS.

OUTLOOK...
MONDAY AND MONDAY NIGHT...WINDS AND SEAS SHOULD REMAIN JUST BELOW
SMALL CRAFT ADVISORY CRITERIA. GUSTIER WINDS POSSIBLE IN THE
VICINITY OF THUNDERSTORMS.

TUESDAY THROUGH THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SCA CRITERIA. HOWEVER, SOME GUSTY WINDS ARE POSSIBLE WITH
THUNDERSTORMS TUESDAY NIGHT AND EARLY WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MIKETTA
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...MIKETTA
AVIATION...GORSE/MIKETTA
MARINE...GORSE/MIKETTA
Hazardous weather outlook, Aug 31, 3:51 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SUN AUG 31 2014

DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-
071-101>106-012000-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE
LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING IN POOR
DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BE STRONG WITH GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ015-019-020-NJZ013-014-020>027-012000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
COULD PRODUCE LOCALLY HEAVY RAIN, POTENTIALLY LEADING TO FLOODING
IN POOR DRAINAGE AREAS. SOME THUNDERSTORMS COULD BE STRONG WITH
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-012000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TOMORROW
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 2:37 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT SUN AUG 31 2014

PAZ103-104-311900-
EASTERN MONTGOMERY PA-WESTERN MONTGOMERY PA-
237 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONTGOMERY
COUNTY...

AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SCHWENKSVILLE TO ROYERSFORD TO PUGHTOWN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR HARLEYSVILLE AROUND 245 PM...KULPSVILLE
AROUND 250 PM...HATFIELD AROUND 255 PM AND MONTGOMERYVILLE AROUND 300
PM.

LAT...LON 4029 7548 4030 7529 4024 7518 4013 7536
      4015 7551 4016 7550 4015 7553 4020 7555
      4019 7557 4020 7558 4021 7558

FORECASTER:  DRAG
Special weather statement, Aug 31, 2:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT SUN AUG 31 2014

PAZ101>104-106-311930-
EASTERN CHESTER PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
257 PM EDT SUN AUG 31 2014

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT CENTRAL
BUCKS...NORTHEASTERN CHESTER AND SOUTHERN MONTGOMERY COUNTIES...

AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KULPSVILLE TO EVANSBURG TO MALVERN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR LANSDALE AROUND 305 PM...MONTGOMERYVILLE
AROUND 310 PM...DEVON-BERWYN AROUND 315 PM...NORTH WALES AROUND 320
PM...SPRING HOUSE AROUND 325 PM AND WEST CONSHOHOCKEN AROUND 330 PM.

LAT...LON 4019 7555 4027 7534 4028 7524 4026 7521
      4028 7519 4030 7497 4022 7512 4003 7533
      4006 7537 4004 7541 4002 7541 4002 7567

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT SUN AUG 31 2014

DEZ001-MDZ008-PAZ070-101-102-311930-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-NEW CASTLE DE-
WESTERN CHESTER PA-
304 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CECIL...
NORTHWESTERN NEW CASTLE...SOUTHERN CHESTER AND SOUTHWESTERN DELAWARE
COUNTIES...

AT 301 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OXFORD TO LOMBARD TO WEST NOTTINGHAM...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

IF THEY HOLD TOGETHER THESE STORMS WILL BE NEAR CALVERT AROUND 310
PM...WEST GROVE AROUND 315 PM...AVONDALE AROUND 320
PM...TOUGHKENAMON AROUND 325 PM AND NORTH STAR AROUND 330 PM.

LAT...LON 3990 7548 3975 7571 3968 7580 3967 7613
      3971 7606 3980 7598

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN AUG 31 2014

NJZ008-010-311945-
MORRIS NJ-SOMERSET NJ-
317 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL SOMERSET
AND SOUTHERN MORRIS COUNTIES...

AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHESTER TO CALIFON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR PEAPACK AND GLADSTONE AROUND 325 PM...FAR
HILLS AROUND 330 PM...MORRIS PLAINS AROUND 335 PM...HANOVER TOWNSHIP
AROUND 340 PM AND EAST HANOVER AROUND 345 PM.

LAT...LON 4069 7442 4069 7444 4069 7472 4072 7472
      4074 7479 4082 7475 4088 7433 4087 7432

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT SUN AUG 31 2014

NJZ008-312015-
MORRIS NJ-
339 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...

AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MORRISTOWN TO BERNARDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 45 MPH ARE OCCURRING WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR HANOVER TOWNSHIP AROUND 345 PM...EAST
HANOVER AROUND 355 PM...MADISON AROUND 400 PM AND CHATHAM AROUND 410
PM.

LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
      4072 7453 4076 7455 4073 7469 4075 7465
      4084 7454 4087 7433 4087 7432

FORECASTER:  DRAG
Special weather statement, Aug 31, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN AUG 31 2014

NJZ008-312000-
MORRIS NJ-
352 PM EDT SUN AUG 31 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS
COUNTY...

AT 350 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EAST
HANOVER TO MADISON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4082 7433 4079 7436 4074 7436 4072 7439
      4072 7453 4085 7442 4087 7432

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:17 PM EDTSpecial Weather StatementPHIMorris28 min
Aug 31, 3:39 PM EDTSpecial Weather StatementPHIMorris36 min
Aug 31, 5:52 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem53 min
Aug 31, 6:26 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester34 min
Aug 31, 6:48 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester57 min
Aug 31, 6:49 PM EDTSpecial Weather StatementPHIMonmouth26 min
Aug 31, 6:53 PM EDTSpecial Weather StatementPHIBurlington, Camden52 min
Aug 31, 7:02 PM EDTSpecial Weather StatementPHISalem28 min
Aug 31, 7:20 PM EDTSpecial Marine WarningPHI25 min
Aug 31, 7:38 PM EDTSpecial Weather StatementPHISalem52 min
Aug 31, 7:45 PM EDTSpecial Weather StatementPHIOcean45 min
Aug 31, 7:49 PM EDTSpecial Marine WarningPHI56 min
Aug 31, 2:37 PM EDTSpecial Weather StatementPHIMontgomery23 min
Aug 31, 2:44 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Chester, Lehigh, Montgomery5 hr
Aug 31, 2:57 PM EDTSpecial Weather StatementPHIMontgomery33 min
Aug 31, 3:04 PM EDTSpecial Weather StatementPHIChester26 min
Aug 31, 4:52 PM EDTSpecial Weather StatementPHIChester23 min
Aug 31, 5:06 PM EDTSpecial Weather StatementPHILehigh24 min
Aug 31, 5:10 PM EDTSpecial Weather StatementPHIChester35 min
Aug 31, 5:37 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia38 min
Aug 31, 5:57 PM EDTSpecial Weather StatementPHIDelaware33 min
Aug 31, 6:19 PM EDTSpecial Weather StatementPHIDelaware26 min
Aug 31, 2:23 PM EDTSpecial Weather StatementPHICecil37 min
Aug 31, 5:24 PM EDTSpecial Weather StatementPHICecil36 min
Aug 31, 6:26 PM EDTSpecial Weather StatementPHICecil49 min
Aug 31, 7:50 PM EDTSpecial Weather StatementPHIKent40 min
Aug 31, 7:17 PM EDTSevere Thunderstorm WarningPHINew Castle28 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.